Gastroenterology Community
black stool
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

black stool

Over the past four (4) days I have had black stools.  I am wondering what this is.  I have not eaten anything unusual and have been feeling very weak and run down.  Can anyone help?
Related Discussions
5 Comments Post a Comment
Blank
Avatar_n_tn
You NEED to call your doctor.  black blood means that you're bleeding high up in your gastrointestinal tract, and if there's enough blood to make every stool black for the past four days, its definately worth investigating.  Have you been taking pepto bismal or any iron suppliments?  If you haven't been, its really important to contact your doctor because something is bleeding.  It could be an ulcer, it could be many things, but call your doc!!!
Blank
28293_tn?1213140550
I just wanted to "second" what Katey said.
You should call your doctor now.
Blank
Avatar_n_tn
SO you don't "freak out" from the posting just above mine, it can also be possibly just a tear OR if you take iron suppliments and/or eat alot of iron rick food.  CALL A GI DOC or advise from your locate ER Dept.
Blank
46174_tn?1223884864
Unfortunately, black, tarry stools are almost always indicative of bleeding in the small intestine. Possible cause are ulcerative degeneration, polyps or tumors. As others have already commented, you must see a physicin immediately or risk very serious complications. Good luck from a nurse anesthetist.
Blank
Avatar_n_tn
I was diagnosed with 3 small ulcers several years ago. Lucily I have had very little problems with them. However, in the past couple of weeks I have started experiencing the pain they caused previously. I took almost everything over the counter I could find to help ease the pain as I couldn't get a Dr (GP or specialist that I used) to give me anything. Finally my specialist prescribed Nexium & I got hives. They are to get me something else. Meanwhile, yesterday and today I have had black stools, am feeling very weak and tired. I am wondering if this is all associated with my ulcers. I called my specialist's office and they said it was probably because I had taken pepto bismal three days ago and to give it another couple days. I find  that odd since I have taken it before without this type of problem. I need some help deciding what to do now. Hope someone can help.
                                Beamer
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_n_tn
Blank
cnoevl21